Hi, I did a quick search and if I missed a thread that asked the same thing I apologize.
Before I get to my question here are some things about me:
I am male
23 yrs old
recently diagnosed with lupus nephritis(January 2014)
Allergic to prednisone,ibuprofen,penicillin,levofloxacin, and possibly plaquenil.(had chest pains that started when I took it and stopped once I was told to stop taking it)
My kidney doctor acknowledges the fact that my body has strong reactions to almost any medicine
Over the course of a month and a half they slowly raised my dose of cellcept to 2000mg daily. I had the typical reactions of nausea, stool problems,gas, etc. But for the most part they mostly stopped once my body started getting used to it and the edema went away,dropping 30+lbs in a month is amazing. Now that brings me to my question, is "psychosis" common enough with cellcept that doctors acknowledge it can happen? Because in the last few weeks once my dose was raised to 2000mg I've slowly been being more out of it than usual, hard to recall information, I see lights randomly in the corner of my eyes for example I think it's my phone blinking for a notification but I check and it's nothing, randomly hear sounds at times that aren't there last one was a clock tic sound in a box that I checked and had nothing in there mechanical,and a few other things but the worst are the random "disturbing" thoughts I get.
Anyone have anything similar?
I did a bit of research and the way I am feeling I am hoping is a reaction to the medicine and not anything to do with my brain because I read that if you get motor skill impairment,memory problems,weakness,vision problems and flu like symptoms that you should let your doctor know immediately because might be a virus. I have more or less almost all those except the flu like symptoms. I have a sore throat that I got from my sister but no fever I religiously check my temperature when I am even mildly sick.
Cognitive disorders (mental health disorders affecting learning, memory, perception, confusion, and problem solving) have been reported by people using Cellcept (Mycophenolate Mofetil). However, the incidence of this particular side effect are not very high.
The disease (Lupus) itself can cause cognitive disorders and that is quite common. I would suggest that you mention these new symptoms to your doctor to determine if it is being caused by the drug or if it is a symptom of the disease itself. You should know that, what you describe, happens to me quite often and I am sure that it happens to many others here. I am so accustomed to it that I just write it off as another symptom of my disease. As it does not impair my daily routine or my ability to carry out those tasks that are important to me, I do not place a lot of emphasis on it. Perhaps I should take my own advice and mention it to my doctor also!
I wish you the very best!
Peace and Blessings
Sorry to hear all the drugs you can't have!
I started Cellcept in December and my specialist warned me that it causes nightmares. I've certainly suffered with that but having been on Amitryptaline for years I am fairly used to odd night disturbances so sometimes the dreams are just extremely vivid. Maybe what you're experiencing is a waking form of that side effect?
I don't suffer particularly with the odd visual and aural disturbances, but I do find I am very easily distracted, can't find the words I need and am completely unable to process information sometimes. I think people just think I can't be bothered to deal with things, but my brain just 'shuts down' on me and I blabber.....